Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 20, 2008, 12:25 PM CST for Dyer County, Lake County, Lauderdale County, Tennessee; Pemiscot County, Missouri; Mississippi County, Arkansas. It took effect at Feb 24, 2008, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 12:25 PM CST (18:25 UTC)
- In effect from
- Feb 24, 2008, 6:00 AM CST
- Expired
- Feb 22, 2008, 10:37 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Caruthersville (CRTM7).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMEG 201825 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1225 PM CST WED FEB 20 2008 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE MISSISSIPPI RIVER. A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-MOC155-TNC045-095-097-210925- /O.NEW.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/ /CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/ 1225 PM CST WED FEB 20 2008 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * UNTIL SUNDAY MORNING * AT 12 PM WEDNESDAY THE STAGE WAS...30.6 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING * FLOOD STAGE IS 32.0 FEET * AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED $$
4 follow-up statements
000 WGUS84 KMEG 210208 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 808 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER. THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-MOC155-TNC045-095-097-211708- /O.CON.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/ /CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/ 808 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * UNTIL SUNDAY MORNING * AT 07 PM WEDNESDAY THE STAGE WAS 30.8 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING * FLOOD STAGE IS 32.0 FEET * AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE...SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS IS AFFECTED. $$
000 WGUS84 KMEG 210214 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 814 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE. THE NEXT RIVER STATEMENT WILL BE ISSUED CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-MOC155-TNC045-095-097-211714- /O.CON.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/ /CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/ 814 PM CST WED FEB 20 2008 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE * UNTIL SUNDAY MORNING * AT 08 PM WEDNESDAY THE STAGE WAS 31.0 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING * FLOOD STAGE IS 32.0 FEET * AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE...SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS IS AFFECTED $$
000 WGUS84 KMEG 211616 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1016 AM CST THU FEB 21 2008 THE FLOOD WARNING WILL CONTINUE FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE MISSOURI. THE NEXT RIVER STATEMENT WILL BE ISSUED NO LATER THAN FRIDAY MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-MOC155-TNC045-095-097-211646- /O.CAN.KMEG.FL.W.0004.000000T0000Z-080224T1800Z/ /CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1016 AM CST THU FEB 21 2008 FORECAST INFORMATION FOR MISSISSIPPI RIVER AT CARUTHERSVILLE * AT 9 AM THURSDAY THE STAGE WAS 31.0 FEET * NO FLOODING IS CURRENTLY FORECAST BUT THIS MAY BE MODIFIED. * MAXIMUM FORECAST STAGE AS OF TODAY IS 31.5 FEET BY FRIDAY EVENING * FLOOD STAGE IS 32.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 31.5 FEET FRIDAY EVENING * AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED $$
000 WGUS84 KMEG 221637 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1034 AM CST FRI FEB 22 2008 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE MISSOURI. THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDTIONS WARRENT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-MOC155-TNC045-095-097-211646- /O.CAN.KMEG.FL.W.0004.000000T0000Z-080224T1800Z/ /CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1034 AM CST FRI FEB 22 2008 FORECAST INFORMATION FOR MISSISSIPPI RIVER AT CARUTHERSVILLE * AT 10 AM FRIDAY THE STAGE WAS 31.4 FEET * NO FLOODING IS CURRENTLY FORECAST * FLOOD STAGE IS 32.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 31.3 FEET LATE THIS AFTERNOON * AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED. $$ MM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 20, 10:07 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 20, 10:07 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 AM CST WED FEB 20 2008
.UPDATE...
A COLD FRONT CONTINUES TO PUSH THROUGH THE MID SOUTH THIS MORNING.
AT 16Z THE FRONT WAS LOCATED JUST SOUTH OF A JONESBORO ARK TO
PARIS TN LINE. TEMPERATURES WERE QUICKLY DROPPING INTO THE UPPER
30S ACROSS THE NORTHERN TIER OF THE MID SOUTH AS COLD AIR POURS
INTO THE REGION BEHIND THE FRONT. MADE SOME TWEAKS TO THE
TEMPERATURES TRENDS FOR TODAY AND REMOVED MENTION OF DRIZZLE FOR
THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 20 2008/
REINFORCING COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS MORNING.
BEHIND THE FRONT TEMPERATURES WILL PLUMMET. WOULDN/T BE SURPRISED TO
SEE TEMPERATURES IN THE UPPER 20S ACROSS NORTHERN SECTIONS OF CWA BY
LATER THIS AFTERNOON. MODELS CONTINUE TO INDICATE FRONT COMING
THROUGH CWA DRY. HOWEVER...LOOKING AT CURRENT RADAR IMAGES OUT OF
SGF AND PAH SOME LIGHT PRECIP IS OCCURRING. PRECIP IS MOVING TO THE
EAST-SOUTHEAST AND MAY GRAZE EXTREME NORTHEASTERN COUNTIES OF CWA.
MAY LEAVE A POP FOR THIS AREA AND REMOVE PRECIP ELSEWHERE. QUESTION
WILL BE WHAT THE PRECIP WILL FALL AS. TEMPERATURES ARE CURRENTLY
ABOVE FREEZING IN PARIS AND UNION CITY. SO PRECIP WILL FALL AS LIGHT
RAIN OR DRIZZLE.
BIG WEATHER CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
AN ICE STORM ACROSS NORTHWESTERN PORTIONS OF THE CWA BEGINNING LATE
TONIGHT. A LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER TEXAS LATE
TONIGHT SETTING UP AN OVERRUNNING PATTERN OVER THE MIDSOUTH. INITIAL
ROUND OF PRECIP WILL BEGIN TO MOVE INTO THE MIDSOUTH DURING THE
OVERNIGHT HOURS MAINLY AFTER MIDNIGHT. WITH COLD AIR IN
PLACE...PRECIP MAY BEGIN TO FALL IN THE FORM OF FREEZING RAIN FOR
AREAS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST
TENNESSEE. PRECIP WILL INITIALLY BE LIGHT. HOWEVER BY THURSDAY PRECIP
INTENSITY WILL BEGIN TO INCREASE OVER THE AREA. EXPECT MOST
LOCATIONS WILL HAVE WARMED ABOVE FREEZING BY THIS POINT THUS PRECIP
WILL CHANGE OVER TO RAIN. HOWEVER...PORTIONS OF EXTREME NORTHEAST
ARKANSAS WILL LIKELY STAY BELOW FREEZING DURING THE DAY ON THURSDAY
THUS PRECIP WILL REMAIN IN THE FORM OF FREEZING RAIN. THIS MAY BRING
THE POSSIBILITY OF SIGNIFICANT ICE ACCUMULATION FOR THIS AREA.
BETTER CHANCES OF ICE ACCUMULATION WILL COME THURSDAY NIGHT INTO
EARLY FRIDAY AS SECOND ROUND OF PRECIP ASSOCIATED WITH THE SFC LOW
AS IT TRACKS NORTHEASTWARD INTO NORTH MISSISSIPPI. AGAIN PRIMARY
AREA TO SEE THE POTENTIAL FOR THE ICE ACCUMULATION WILL BE EXTREME
NORTHEAST ARKANSAS...THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY AND
GREENE. ELSEWHERE PRECIP WILL LIKELY STAY IN THE FORM OF RAIN DUE TO
THE PROXIMITY OF THE SFC LOW AND WARMER AIR MOVING INTO THE AREA. AT
THIS TIME WILL ISSUE A WINTER STORM WATCH FOR THE COUNTIES OF
RANDOLPH...LAWRENCE...CLAY AND GREENE COUNTIES FOR THE POSSIBILITY
OF RECEIVING A QUARTER OF AN INCH OR MORE ICE ACCUMULATION FROM LATE
WEDNESDAY NIGHT THROUGH EARLY FRIDAY. CAN/T RULE OUT THE POTENTIAL
FOR OTHER ADVISORIES THAT MAY BE NEEDED BUT DUE TO THE UNCERTAINTY
OF TEMPERATURES ELSEWHERE IN THE CWA WILL NOT ISSUE ANY AT THIS
POINT.
PRECIP WILL LIKELY COME TO AN END DURING THE DAY ON FRIDAY AS THE
LOW MOVES NORTHEAST INTO THE OHIO VALLEY. THE UPPER LOW WILL THEN
MOVE INTO PORTIONS OF THE MIDSOUTH FRIDAY NIGHT INTO EARLY
SATURDAY AND MAY BRING SOME LIGHT SNOW SHOWERS OR FLURRIES TO THE
AREA. TEMPERATURES WILL REMAIN COLD WITH HIGHS IN THE 40S AND LOWS
IN THE 20S.
HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND INTO EARLY
NEXT WEEK KEEPING COOL BUT MAINLY DRY CONDITIONS AROUND THE CWA. ONE
CAVEAT WILL BE THE POTENTIAL FOR ANOTHER UPPER LOW TO SKIRT EXTREME
NORTHERN PORTIONS OF THE CWA LATE SATURDAY NIGHT INTO SUNDAY. MAY
BRING ANOTHER CHANCE AT SOME PRECIP.
BY MONDAY NIGHT INTO TUESDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE
OVER THE MIDSOUTH AND MAY BRING THE POSSIBILITY OF SOME WINTER
WEATHER TO PORTIONS OF THE CWA. WAY TOO EARLY TO PINPOINT AS
TEMPERATURES WILL AGAIN BE BORDER LINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 55 33 42 38 / 10 50 70 80
MKL 51 29 38 38 / 10 50 70 80
JBR 46 26 33 31 / 10 50 70 80
TUP 59 38 52 52 / 10 50 70 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
CLAY-GREENE-LAWRENCE-RANDOLPH.
MO...NONE.
MS...NONE.
TN...NONE.
&&
SJM/KRMHazardous weather outlook, Feb 20, 4:21 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 421 AM CST WED FEB 20 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 421 AM CST WED FEB 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DEVELOPING LOW PRESSURE SYSTEM OVER TEXAS WILL SPREAD PRECIPITATION OVER THE MID-SOUTH BEGINNING THIS EVENING. COLD AIR IN PLACE WITH CAUSE PRECIPITATION TO FALL IN THE FORM OF FREEZING RAIN PRIMARILY ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. ICE ACCUMULATIONS AROUND A TENTH OF AN INCH CAN BE EXPECTED OVER PORTIONS OF NORTHEAST ARKANSAS...ROUGHLY NORTH AND WEST OF A LINE FROM WALNUT RIDGE TO RECTOR. LIGHT ICE ACCUMULATIONS CAN BE EXPECTED OVER THE REST OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM OVER TEXAS WILL CONTINUE TO TRACK NORTHEASTWARD DURING THE DAY THURSDAY AND BY THURSDAY NIGHT INTO EARLY FRIDAY WILL BE LOCATED OVER NORTH MISSISSIPPI. ONGOING PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO FALL OVER MUCH OF THE MIDSOUTH. WITH COLD AIR IN PLACE...PRECIPITATION WILL LIKELY FALL IN THE FORM OF FREEZING RAIN OVER NORTHERN PORTIONS OF THE MIDSOUTH EARLY THURSDAY MORNING. LIGHT ICE ACCUMULATIONS MAY OCCUR. HOWEVER...TEMPERATURES WILL WARM BY NOON THURSDAY ACROSS MUCH OF THE MIDSOUTH TO TURN PRECIPITATION INTO RAIN. THE EXCEPTION WILL BE EXTREME NORTHEAST ARKANSAS WHERE PRECIPITATION WILL STAY IN THE FORM OF FREEZING RAIN. SIGNIFICANT ICE ACCUMULATIONS OF A QUARTER OF AN INCH OR MORE WILL BE POSSIBLE BY FRIDAY MORNING OVER THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:24 PM CST | Freezing Rain Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 21 hr |
| Feb 20, 3:24 PM CST | Ice Storm Warning | MEG | Dunklin | 24 hr |
| Feb 20, 3:49 AM CST | Winter Storm Watch | MEG | Clay, Greene, Lawrence, Randolph | 12 hr |
Nearby
River Flood Warnings in Tennessee, 2008River Flood Warnings in Missouri, 2008River Flood Warnings in Arkansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.